Alert archive / Alabama / Small Craft Advisories in 2014
Small Craft Advisory 4, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 13, 2014, 2:44 AM CST. It took effect at Jan 14, 2014, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2014, 2:44 AM CST (08:44 UTC)
- In effect from
- Jan 14, 2014, 12:00 AM CST
- Expired
- Jan 14, 2014, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
498 WHUS74 KMOB 130844 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 244 AM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... .A STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF A COLD FRONT BEGINNING LATE TONIGHT CONTINUING THROUGH MIDDAY TUESDAY. A STRONGER OFFSHORE FLOW IS EXPECTED LATE TUESDAY NIGHT THROUGH WEDNESDAY IN THE WAKE OF A STRONGER COLD FRONT MOVING ACROSS THE REGION TUESDAY NIGHT. GMZ631-632-650-655-670-675-131800- /O.NEW.KMOB.SC.Y.0004.140114T0600Z-140114T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 244 AM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * WINDS: UP TO 20 KNOTS WITH HIGHER GUSTS. * SEAS: UP TO 7 FT WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
567 WHUS74 KMOB 131804 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1204 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA TO DESTIN FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... .A STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF A COLD FRONT BEGINNING LATE TONIGHT AND CONTINUING THROUGH MIDDAY TUESDAY. A REINFORCING STRONG OFFSHORE FLOW IS EXPECTED LATE TUESDAY NIGHT THROUGH WEDNESDAY IN THE WAKE OF A SECONDARY COLD FRONT THAT IS EXPECTED TO MOVE ACROSS THE MARINE AREA TUESDAY NIGHT. GMZ631-632-650-655-670-675-140215- /O.CON.KMOB.SC.Y.0004.140114T0600Z-140114T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1204 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * WINDS: UP TO 20 KNOTS WITH HIGHER GUSTS. * SEAS: UP TO 7 FT WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
265 WHUS74 KMOB 140329 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 929 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA TO DESTIN FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... .A STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF A COLD FRONT BEGINNING LATE TONIGHT AND CONTINUING THROUGH MIDDAY TUESDAY. A REINFORCING STRONG OFFSHORE FLOW IS EXPECTED LATE TUESDAY NIGHT THROUGH WEDNESDAY IN THE WAKE OF A SECONDARY COLD FRONT THAT IS EXPECTED TO MOVE ACROSS THE MARINE AREA TUESDAY NIGHT. GMZ631-632-650-655-670-675-141130- /O.CON.KMOB.SC.Y.0004.140114T0600Z-140114T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 929 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. * WINDS: UP TO 20 KNOTS WITH HIGHER GUSTS. * SEAS: UP TO 7 FT WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
954 WHUS74 KMOB 140923 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 323 AM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH NOON TODAY... .A STRONG OFFSHORE FLOW WILL CONTINUE THIS MORNING IN THE WAKE OF A COLD FRONT PASSAGE. WINDS WILL DIMINISH LATE THIS MORNING INTO THE AFTERNOON. GMZ631-632-141030- /O.CAN.KMOB.SC.Y.0004.000000T0000Z-140114T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 323 AM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA ACROSS SOUTHERN MOBILE BAY OR THE MISSISSIPPI SOUND. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING AS WINDS RANGE FROM 15 TO 20 KNOTS. $$ GMZ650-655-670-675-141730- /O.CON.KMOB.SC.Y.0004.000000T0000Z-140114T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 323 AM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS: NORTHWEST 20 TO 25 KNOTS...DIMINISHING LATE MORNING THROUGH MIDDAY. * SEAS: 4 TO 7 FEET...HIGHEST FROM 20 TO 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 11:20 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Jan 12, 11:20 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 1120 PM CST SUN JAN 12 2014 .UPDATE...TEMP CURVE UPDATED FOR TONIGHT...WITH INCOMING CIRRUS KEEPING TEMPS FROM COOLING...OR EVEN RISING OVERNIGHT. /16 && .AVIATION...(06Z ISSUANCE)...GENERAL VFR CONDITIONS EXPECTED OVERNIGHT WITH AN INCREASE IN MID/UPPER LEVEL CLOUD FROM SYSTEM ACTIVITY OVER THE SOUTHERN PLAINS. AS THIS SYSTEM APPROACHES THE AREA MONDAY...AM EXPECTING CIGS TO DROP BELOW VFR LEVELS...MAINLY IN THE AFTERNOON AS PRECIP COVERAGE INCREASES OVER THE AREA. /16 && .SHORT TERM (TONIGHT AND MONDAY)...NICE EVENING IN STORE UNDER PARTLY CLOUDY SKIES AND TEMPERATURES DROPPING THROUGH THE 40S. AFTER MIDNIGHT TONIGHT...INCREASING CLOUDS FROM THE WEST AS A STORM SYSTEM DEVELOPS AND MOVES EAST TOWARD THE FCST AREA. WITH THE APPROACH OF THIS SYSTEM...WILL LIKELY SEE SOME LOW END CHANCE POPS OVER INTERIOR SOUTHEAST MISSISSIPPI AND ISOLATED POPS OVER SOUTHWEST ALABAMA AFTER MIDNIGHT AND ESPECIALLY TOWARD DAYBREAK. LOWS TONIGHT GENERALLY IN THE LOW TO MID 40S INTERIOR ZONES AND LOWER 50S COASTAL. ON MONDAY...CATEGORICAL POPS AS THE STORM SYSTEM MOVES EAST ACROSS THE REGION. SHOWERS EXPECTED AND ISOLATED THUNDERSTORMS...BUT LACK OF INSTABILITY WILL KEEP THE RISK OF ANY SEVERE CONVECTION VERY LOW. RAINFALL TOTALS ALSO RATHER LOW DUE TO THE FAST MOVEMENT OF THE SYSTEM ACROSS THE AREA TOMORROW...WITH 0.5-1.0 INCHES OVER INTERIOR ZONES AND 1.0-1.5 INCHES CLOSER TO THE COAST. HIGH TEMPS IN THE LOW TO MID 60S ACROSS THE REGION ON MONDAY. 12/DS (MONDAY NIGHT THROUGH TUESDAY NIGHT)...AS OF MONDAY NIGHT...SURFACE FEATURES START FALLING OUT OF PHASE FOR THE REGION...BUT START RE- PHASING A LITTLE AFTER TUESDAY NIGHT. PHASING FOR UPPER FEATURES START GOING ASKEW MONDAY NIGHT AS WELL. THE NAM LAGS A BIT EARLY ON BEING A SOMEWHAT LONGER WAVE...THEN SHORTENS AND SPRINGS AHEAD OF THE OTHERS TUESDAY NIGHT ON 500 MB TROUGH PLACEMENT. LOOKS AKIN TO ROSSBY WAVE THEORY...BUT THE SPECTRAL MODELS...GFS AND EURO...TEND TO STAY CLOSER TOGETHER. WE'RE TENDING TO STAY ON TRACK WITH THESE TWO. THERE IS A REGION OF ENHANCED OMEGA FROM DIABATIC EFFECTS FOUND BY THE GFS 40 IS SHOWING UP MONDAY EVENING...MOSTLY OFFSHORE. DESPITE THAT...LI OF +2 TO +4 IS COMPUTED FOR MONDAY EVENING AND GOING UP TO +4 TO +8 LATER MONDAY NIGHT...MEANING THE INSTABILITY IS SO LACKING THAT WE DON''T EXPECT MUCH MORE THAN AN ELEVATED RUMBLE OR TWO WHILE THE SYSTEM PUSHES EAST. NONETHELESS PRECIPITABLE WATER WILL BE BETWEEN 1.5 AND 1.75 SO ALL TOLD...THE EFFECTIVE RAINFALL FROM THIS SYSTEM WOULD LIKELY WIND UP BEING ABOUT 1.25 TO 1.5 INCHES WEST OF I 65 AND 1.5 TO 1.75 OR POSSIBLY 2 INCHES ELSEWHERE. 77/BD .LONG TERM [WEDNESDAY THROUGH SATURDAY]...NO SIGNIFICANT CHANGES. HOWEVER IT SHOULD BE NOTED THE GUIDANCE HAS BEEN PROGRESSIVELY COOLER THURSDAY MORNING...BUT MOT ENOUGH TO REVISE THE FORECAST. THE EASTERN NOSE OF A SURFACE HIGH EXPANDS OUT OF TEXAS AND INTO THE LOWER MISSISSIPPI VALLEY/WESTERN GULF ON TUESDAY. PARTLY CLOUDY CONDITIONS NEXT WEEK. A STRONGLY AMPLIFIED LONG WAVE TROF INTO THE EASTERN US WILL CAUSE A SUBSTANTIAL DROP IN DEEP LAYER THICKNESS VALUES. THIS COMBINED WITH A WELL DEFINED NORTHERLY FLOW FROM A STRONG HIGH DROPPING SOUTHWARD ACROSS TEXAS...BRING MUCH LOWER TEMPERATURES BY WEDNESDAY DUE TO STRONG COLD ADVECTION ON NORTH WINDS GUSTING TO 15 TO 25 MPH. WIND BECOMES LIGHT/TO CALM WEDNESDAY NIGHT...LOW DEWPOINTS AND MOSTLY CLEAR SKIES FAVOR IT BEING THE COLDEST NIGHT. LOWS DROP DOWN INTO THE 20S NORTH OF THE COAST. HIGH PRESSURE MOVES EAST ACROSS THE CENTRAL GULF COAST TO CLOSE OUT THE WEEK WITH HIGH TEMPERATURES THURSDAY AND FRIDAY GENERALLY BELOW SEASONAL FOR THE MIDDLE OF JANUARY. THE HIGH MOVES OUT OF THE PLAINS AND BECOMES REINFORCED ACROSS THE CENTRAL GULF COAST...KEEPING SATURDAY COOL AS WELL. NO RAIN ANTICIPATED. 77/BD && .MARINE...LIGHT SOUTHEAST WINDS TONIGHT AND EARLY MONDAY... INCREASING THROUGH THE DAY MONDAY IN RESPONSE TO A COLD FRONT APPROACHING FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD AND ALONG THE FRONT MOVING ACROSS THE MARINE AREA DURING THE DAY AND EVENING ON MONDAY. A MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF THE FRONT MONDAY NIGHT THROUGH TUESDAY MORNING FOLLOWED BY REINFORCING SURGE OF COLDER AIR TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A MODERATE TO STRONG NORTHWEST TO NORTH FLOW IS EXPECTED IN THE WAKE OF THE REINFORCING FRONT MID TO LATE WEEK. WILL LIKELY BE LOOKING AT SCEC CONDITIONS MONDAY AND MONDAY NIGHT...THEN AT LEAST SCEC CONDITIONS AND LIKELY SCA CONDITIONS (ESPECIALLY OVER GULF MARINE ZONES) MID TO LATE WEEK. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 49 65 42 63 37 / 20 100 50 05 05 PENSACOLA 51 64 46 63 40 / 10 100 70 05 05 DESTIN 55 64 51 60 48 / 10 100 80 05 05 EVERGREEN 41 62 41 62 36 / 10 90 70 05 05 WAYNESBORO 44 64 38 64 31 / 20 90 40 05 05 CAMDEN 41 62 38 63 35 / 10 90 70 05 05 CRESTVIEW 39 66 44 63 37 / 10 90 80 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 12, 5:07 AM CST, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 507 AM CST SUN JAN 12 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 507 AM CST SUN JAN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE CENTRAL GULF COAST REGION ON MONDAY. GUSTY WINDS AND PERIODS OF HEAVY RAIN WILL BE LIKELY WITH SOME OF THE STRONGER STORMS. AT THIS TIME WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. SUBFREEZING LOW TEMPERATURES ARE FORECAST FOR MUCH OF THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-131200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 507 AM CST SUN JAN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE IN THE WAKE OF A SECONDARY COLD FRONT MOVING ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY MORNING. SMALL CRAFT ADVISORIES WILL BE LIKELY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 12:29 PM CST | Special Marine Warning | MOB | 91 min | |
| Jan 13, 1:58 PM CST | Special Marine Warning | MOB | 92 min |
Nearby
Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.